Electronic Communications in Probability

On runs, bivariate Poisson mixtures and distributions that arise in Bernoulli arrays

Éric Marchand, Djilali Ait Aoudia, François Perron, and Latifa Ben Hadj Slimene

Full-text: Open access


Distributional findings are obtained relative to various quantities arising in Bernoulli arrays $\{ X_{k,j}, k \geq 1, j =1, \ldots, r+1\}$, where the rows $(X_{k,1}, \ldots, X_{k,r+1})$  are independently distributed as $\hbox{Multinomial}\,.$

Article information

Electron. Commun. Probab., Volume 19 (2014), paper no. 8, 12 pp.

Accepted: 15 February 2014
First available in Project Euclid: 7 June 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60C05: Combinatorial probability
Secondary: 60E05: Distributions: general theory 62E15: Exact distribution theory

Arrays Bernoulli Binomial moments Dirichlet Multinomial Poisson distribution Poisson mixtures Runs

This work is licensed under a Creative Commons Attribution 3.0 License.


Marchand, Éric; Ait Aoudia, Djilali; Perron, François; Ben Hadj Slimene, Latifa. On runs, bivariate Poisson mixtures and distributions that arise in Bernoulli arrays. Electron. Commun. Probab. 19 (2014), paper no. 8, 12 pp. doi:10.1214/ECP.v19-3152. https://projecteuclid.org/euclid.ecp/1465316710

Export citation


  • Ait Aoudia, D. and Marchand É. (2014). On a simple construction of bivariate probability functions with fixed marginals. Technical report 136 URL.
  • Ait Aoudia, Djilali; Marchand, Éric. On the number of runs for Bernoulli arrays. J. Appl. Probab. 47 (2010), no. 2, 367–377.
  • Arratia, Richard; Barbour, A. D.; Tavaré, Simon. Poisson process approximations for the Ewens sampling formula. Ann. Appl. Probab. 2 (1992), no. 3, 519–535.
  • Chern, Hua-Huai; Hwang, Hsien-Kuei; Yeh, Yeong-Nan. Distribution of the number of consecutive records. Proceedings of the Ninth International Conference "Random Structures and Algorithms” (Poznan, 1999). Random Structures Algorithms 17 (2000), no. 3-4, 169–196.
  • Csörgö, S.; Wu, W. B. On sums of overlapping products of independent Bernoulli random variables. Ukrain. Mat. Zh. 52 (2000), no. 9, 1304–1309; translation in Ukrainian Math. J. 52 (2000), no. 9, 1496–1503 (2001)
  • Goncharov, V. (1944). On the field of combinatory analysis. Soviet Math. Izv., Ser. Math., 8, 3-48. In Russian.
  • Hahlin, L.O. (1995). Double Records. Research Report # 12, Department of Mathematics, Uppsala University.
  • Hirano, K.; Aki, S.; Kashiwagi, N.; Kuboki, H. On Ling's binomial and negative binomial distributions of order $k$. Statist. Probab. Lett. 11 (1991), no. 6, 503–509.
  • Holst, Lars. The number of two consecutive successes in a Hoppe-Polya urn. J. Appl. Probab. 45 (2008), no. 3, 901–906.
  • Holst, Lars. Counts of failure strings in certain Bernoulli sequences. J. Appl. Probab. 44 (2007), no. 3, 824–830.
  • Huffer, Fred W.; Sethuraman, Jayaram; Sethuraman, Sunder. A study of counts of Bernoulli strings via conditional Poisson processes. Proc. Amer. Math. Soc. 137 (2009), no. 6, 2125–2134.
  • Joffe, Anatole; Marchand, Éric; Perron, François; Popadiuk, Paul. On sums of products of Bernoulli variables and random permutations. J. Theoret. Probab. 17 (2004), no. 1, 285–292.
  • Joffe, A., Marchand É., Perron, F., and Popadiuk, P. (2000). On sums of products of Bernoulli variables and random permutations. Research Report # 2686, Centre de Recherches Mathématiques, Montréal, Canada.
  • Kolchin, V.F. (1971). A problem of the allocation of particles in cells and cycles of random permutations. Theory of Probability and its Applications, 16, 74-90.
  • Lee, P. A. A diagonal expansion for the $2$-variate Dirichlet probability density function. SIAM J. Appl. Math. 21 1971 155–165.
  • Mori, Tamas F. On the distribution of sums of overlapping products. Acta Sci. Math. (Szeged) 67 (2001), no. 3-4, 833–841.
  • Sethuraman, Jayaram; Sethuraman, Sunder. On counts of Bernoulli strings and connections to rank orders and random permutations. A festschrift for Herman Rubin, 140–152, IMS Lecture Notes Monogr. Ser., 45, Inst. Math. Statist., Beachwood, OH, 2004.